Algebraic & Geometric Topology

String homology of spheres and projective spaces

Craig Westerland

Full-text: Open access

Abstract

We study a spectral sequence that computes the S1–equivariant homology of the free loop space LM of a manifold M (the string homology of M). Using it and knowledge of the BV operations on HH(H(M),H(M)), we compute the (mod 2) string homology of M when M is a sphere or a projective space.

Article information

Source
Algebr. Geom. Topol., Volume 7, Number 1 (2007), 309-325.

Dates
Received: 9 June 2006
Revised: 12 December 2006
Accepted: 3 January 2007
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513796670

Digital Object Identifier
doi:10.2140/agt.2007.7.309

Mathematical Reviews number (MathSciNet)
MR2308947

Zentralblatt MATH identifier
1143.55004

Subjects
Primary: 55N45: Products and intersections 55P35: Loop spaces
Secondary: 55N91: Equivariant homology and cohomology [See also 19L47] 55S91: Equivariant operations and obstructions [See also 19L47] 55T99: None of the above, but in this section

Keywords
Batalin–Vilkovisky algebra string homology equivariant homology cyclic homology

Citation

Westerland, Craig. String homology of spheres and projective spaces. Algebr. Geom. Topol. 7 (2007), no. 1, 309--325. doi:10.2140/agt.2007.7.309. https://projecteuclid.org/euclid.agt/1513796670


Export citation

References

  • M B ökstedt, W C Hsiang, I Madsen, The cyclotomic trace and algebraic $K$-theory of spaces, Invent. Math. 111 (1993) 465–539
  • M B ökstedt, I Ottosen, A spectral sequence for string cohomology, Topology 44 (2005) 1181–1212
  • G E Carlsson, R L Cohen, The cyclic groups and the free loop space, Comment. Math. Helv. 62 (1987) 423–449
  • M Chas, D Sullivan, String Topology
  • X Chen, On the chain complex of free loop spaces, preprint (2006)
  • R L Cohen, J D S Jones, A homotopy theoretic realization of string topology, Math. Ann. 324 (2002) 773–798
  • Y Félix, L Menichi, J-C Thomas, Gerstenhaber duality in Hochschild cohomology, J. Pure Appl. Algebra 199 (2005) 43–59
  • M Gerstenhaber, The cohomology structure of an associative ring, Ann. of Math. $(2)$ 78 (1963) 267–288
  • K Hess, An algebraic model for mod 2 topological cyclic homology, from: “String topology and cyclic homology”, Adv. Courses Math. CRM Barcelona, Birkhäuser, Basel (2006) 97–163
  • J D S Jones, Cyclic homology and equivariant homology, Invent. Math. 87 (1987) 403–423
  • S Kallel, P Salvatore, Rational maps and string topology, Geom. Topol. 10 (2006) 1579–1606
  • R Kaufmann, A proof of a cyclic version of Deligne's conjecture via Cacti
  • J-L Loday, Cyclic homology, Grundlehren series 301, Springer, Berlin (1992) Appendix E by María O Ronco
  • J E McClure, J H Smith, A solution of Deligne's Hochschild cohomology conjecture, from: “Recent progress in homotopy theory (Baltimore, MD, 2000)”, Contemp. Math. 293, Amer. Math. Soc., Providence, RI (2002) 153–193
  • J E McClure, J H Smith, Operads and cosimplicial objects: an introduction, from: “Axiomatic, enriched and motivic homotopy theory”, NATO Sci. Ser. II Math. Phys. Chem. 131, Kluwer Acad. Publ., Dordrecht (2004) 133–171
  • L Menichi, String topology for spheres
  • T Tradler, The BV Algebra on Hochschild Cohomology Induced by Infinity Inner Products
  • T Tradler, M Zeinalian, Algebraic String Operations
  • T Tradler, M Zeinalian, On the cyclic Deligne conjecture, J. Pure Appl. Algebra 204 (2006) 280–299
  • C A Weibel, An introduction to homological algebra, Cambridge Studies in Advanced Mathematics 38, Cambridge University Press (1994)
  • C Westerland, Dyer-Lashof operations in the string topology of spheres and projective spaces, Math. Z. 250 (2005) 711–727